Wyoming, 2020High Wind in Wyoming, November 13 to 16, 2020
November 13 to 16, 2020 · NWS CYS · 15 events in 14 counties and zones
A long duration high wind event was measured by various sensors across much of southeastern Wyoming. A Union Pacific Railroad sensor across the South Laramie Range Foothills about fourteen miles west-southwest of Cheyenne measured max wind gust of 93 mph.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration high wind event was measured by various sensors across much of southeastern Wyoming. A Union Pacific Railroad sensor across the South Laramie Range Foothills about fourteen miles west-southwest of Cheyenne measured max wind gust of 93 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 13, 2:30 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 13, 2:30 AM MST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
230 AM MST Fri Nov 13 2020
.SHORT TERM...(Today through Sunday night)
Issued at 230 AM MST Fri Nov 13 2020
Lots going on today with strong winds and mountain snow as well as
Red Flag conditions in the southern Nebraska Panhandle.
Currently...Surface trough located along the east slopes of the
Laramie Range this morning. Winds increasing at Arlington and
Bordeaux with gusts to 50 mph being reported. Craig to Casper
850/700mb height gradients right around 60/47mtrs right now and
are forecast to continue increasing through the morning. Off to
the west...a strong low pressure system beginning to move onshore
over Washington and Oregon.
Upper low continues to approach through the morning and afternoon.
By this afternoon...700mb winds of 65kts forecast across the
Laramie Range with 800mb winds of 55kts. Went ahead and upgraded
all watches to warnings with various start times.
For the Snowy and Sierra Madre Ranges...snow begins out that way
after 00Z. Getting roughly 13 inches in the Sierra Madre and 9
inches in the Snowy Range. With strong winds up there...near
blizzard conditions can be expected with this snow...so went ahead
with a Winter Storm Warning for both zones.
Winds really amp up this evening with GFS 700mb winds of 75kts
across much of southeast Wyoming. Craig to Casper gradients
increase to near 80mtrs overnight...so much of southeast Wyoming
likely to experience strong winds that will continue into
Saturday.
Winds spill out into the Nebraska Panhandle Saturday morning with
850mb winds 40-45kts and 800mb winds 50-55kts. Went with a High
Wind Watch for the southern Nebraska Panhandle as a result.
.LONG TERM...(Monday through Thursday)
Issued at 230 AM MST Fri Nov 13 2020
Mild and dry weather expected for the period across the CWA with
temperatures above seasonal averages. This a result of upper
ridging that will build out west on Monday then move east across
the CWA Tuesday leaving a rather zonal flow in its wake for Weds
and Thursday. A few breezy to windy periods around the se Wy mtns
from any weak impulses passing by during the period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 230 AM MST Fri Nov 13 2020
VFR expected to prevail at all terminals into this evening. Later
tonight some MVFR/IFR cigs may develop around KRWL. Otherwise
gusty westerly winds affecting the se Wy terminals for much of
the period, especially at KRWL and KLAR tonight where gusts over
40 kts are likely. Winds also increasing around KCYS later
tonight.
&&
.FIRE WEATHER...
Issued at 230 AM MST Fri Nov 13 2020
Winds will be on the increase today as low pressure tracks across
southern Montana and northern Wyoming. High Wind Warnings are in
effect for most of southeast Wyoming today through Saturday.
Downsloping west winds off the Laramie Range will create very dry
conditions in the southern Nebraska Panhandle late this morning
into the afternoon. A Red Flag Warning is in effect for FWZ 313
for winds and low humidity. Snow forecast for areas west of the
Laramie Range and in particular the Snowy and Sierra Madre Ranges
where near blizzard conditions can be expected.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 11 AM this morning to 2 AM MST Sunday for
WYZ101-103>105-109-111-113-115>117.
High Wind Warning from 6 PM this evening to 11 PM MST Saturday
for WYZ107-108-118-119.
High Wind Warning until 2 AM MST Sunday for WYZ106-110.
Winter Storm Warning from 5 PM this afternoon to 11 PM MST
Saturday for WYZ112-114.
NE...Red Flag Warning from 11 AM this morning to 6 PM MST this
evening for NEZ313.
High Wind Watch from late tonight through Saturday evening for
NEZ019>021-054-055.
&&
SHORT TERM...GCC
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...GCCHazardous weather outlook, Nov 12, 2:33 PM MST, 15 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
233 PM MST Thu Nov 12 2020
NEZ002-003-095-096-132145-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-
233 PM MST Thu Nov 12 2020
This hazardous weather outlook is for portions of panhandle
Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Widespread strong winds are possible Friday night and Saturday.
.Spotter information statement...
Spotter activation will not be needed.
NEZ019>021-054-055-WYZ101>119-132145-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
233 PM MST Thu Nov 12 2020
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Strong winds this afternoon near Arlington and Vedauwoo. Winds
increase again tonight for southeast Wyoming wind corridors.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Widespread strong winds are possible Friday and Saturday. Mountain
snow possible Saturday for the Snowys and Sierra Madres.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- November 13, 5:50 AM MST to November 15, 2:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Camp Creek sensor located four miles west of Muddy Gap measured the reported wind gust.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- November 13, 5:50 AM MST to November 15, 2:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Camp Creek sensor located four miles west of Muddy Gap measured the reported wind gust.
High Wind, Converse County Lower Elevations
- When
- November 13, 6:47 AM MST to November 14, 8:53 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Douglas Airport measured the reported wind gust in addition to a community observer CWOP site located five miles west-southwest of Douglas.
High Wind, North Snowy Range Foothills
- When
- November 13, 7:36 AM MST to November 16, 10:14 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 80 at County Road 402 or three miles east-southeast of Elk Mountain measured the reported wind gust.
High Wind, South Laramie Range Foothills
- When
- November 13, 7:55 AM MST to November 15, 9:25 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 81 kt (93 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Union Pacific Railroad sensor EMKAYW located fourteen miles west-southwest of Cheyenne measured the reported wind gust.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 13, 9:02 AM MST to November 15, 8:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux or nine miles south of Wheatland measured the reported wind gust.
High Wind, South Laramie Range
- When
- November 13, 10:20 AM MST to November 16, 11:00 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Wyoming Highway 210 at Wildcat Trail or seven miles northeast of Buford measured the reported wind gust.
High Wind, Central Laramie County
- When
- November 13, 10:35 AM MST to November 15, 1:04 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Cheyenne Airport sensor measured the reported wind gust.
High Wind, East Platte County
- When
- November 13, 11:00 AM MST to November 15, 11:02 AM MST
- Where
- East Platte County forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 25 at Coleman or thirteen miles south of Glendo measured the reported wind gust.
High Wind, Laramie Valley
- When
- November 13, 4:18 PM MST to November 15, 3:38 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 80 at Herrick Lane or thirteen miles west-northwest of Laramie measured the reported wind gust.
High Wind, Central Carbon County
- When
- November 13, 5:10 PM MST to November 14, 11:00 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Rawlins Municipal Airport sensor measured the reported wind gust.
High Wind, Upper North Platte River Basin
- When
- November 13, 7:56 PM MST to 8:40 PM MST
- Where
- Upper North Platte River Basin forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Wyoming Highway 230 at Skyline or twelve miles east-southeast of Encampment measured the reported wind gust.
High Wind, North Laramie Range
- When
- November 13, 9:52 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Sensor at Esterbrook measured the reported wind gust.
High Wind, Goshen County
- When
- November 14, 8:53 AM MST to 10:53 AM MST
- Where
- Goshen County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Torrington Airport sensor measured the reported wind gust.
High Wind, East Laramie County
- When
- November 14, 9:55 AM MST to 4:15 PM MST
- Where
- East Laramie County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Pine Bluffs Airport sensor measured the reported wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Idaho, November 13 to 15, 20201 death · 17 events
- Rip Current in Puerto Rico, November 13, 20201 death · 1 event
- Strong Wind in Washington, November 13, 2020$500,000 · 1 event
- High Wind in Colorado, November 13 to 14, 202071 kt wind · 26 events
- High Wind in Idaho, November 13, 2020$23,000 · 63 kt wind · 1 event
- High Wind and Winter Weather in Colorado, November 13 to 14, 202079 kt wind · 17 events
- Winter Storm and High Wind in Wyoming, November 13 to 14, 202073 kt wind · 14 events
- High Wind and Strong Wind in Montana, November 13 to 15, 202056 kt wind · 13 events
- High Wind in Oregon, November 13, 202057 kt wind · 12 events
- High Wind in Montana, November 13 to 14, 202092 kt wind · 11 events
- Winter Storm and Heavy Snow in Utah, November 13 to 14, 202056 kt wind · 5 events
- Winter Storm in Oregon, November 13 to 14, 20204 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927127, 927128, 927125, 927133, 927137, 927129, 927136, 927138, 927130, 927135, 927132, 927134, 927126, 927131, 927139.